Blood pressure increasing but pulse getting slower. Is this ok please?

I have been on T4 only for several years but persuaded the Endo and GP to give me a three month trial of t3 because I still have symptoms. Unfortunately I didn't get any advice to go with the T3 - just to add 10mcg t3 to the 100mcg t4 I was already taking.

Thanks to advice on here I reduced t4 to 50mcg t4 and added the t3. Felt bit better so increased the t4 to 75. Am now taking 100 t4 and 10 t3 but not feeling right. In fact I am not sure where to go next!

My brain is a little bit better but my pulse is around 60 and my BP sometimes as high as 140. Temp is around 36.

I suppose my questions are

Am I approaching this in the right way, am I changing dosage too quickly and can anyone think of anything else I could do????

Plan to have blood test next week to see if that will help.

Sorry if this is a bit rambling but I feel quite anxious and adrift.

Thx. Jx

6 Replies

  • It would be good if you have a thyroid gland blood test and get the results complete with the ranges and post on a new question. Also ask for iron, ferritin and folate and also Vitamin B12, Vit D. Your GP should also do T4 and T3 (TSH will always be done). Your T4 will be lower as you are also taking T3.

    For myself, the more I reduced T4 and increased T3 the better I became. Everyone, of course is different.

    It may be that you need an increase as you say your pulse is slower than

    usual. Sometimes our temperature doesn't come back to normal but if you are on optimum medication your clinical symptoms should go and you should feel well.

    This is a link re hypertension

  • Thanks Shaws. It seems that for you you increased the t3 rather than the t4 as I did. I think I will get the blood test as you suggest. The article you posted was helpful - I think that I was thinking that the high BP meant overmedicated but if I understand correctly that is not necessarily so. Thanks again. Jx

  • Hi You always need a blood test, TSH, T4 and Free T3 before any change in thyroid meds and 6 weeks after. Pulse ( heart rate) is fine at 60, if that is resting. However, you would not want to go any lower.Also systolic BP at 140 just about acceptable, what is the systolic.? Is that your own reading? Resting 10 mins, arm straight sitting at a table? If GP`s reading get a machine for your self, It also needs checking 3 times a day, if worried. It varies am to PM it is very different to be raised all day ,to just at night etc.Also be sure to have a cholesterol check, needs to be below 5 ideally.

    We usually find best to have T4 in top third of range ( ie not too high) and Free T3 near the top, never over.

    Best wishes,


  • Thanks Jackie. I had a blood test at the end of August. T4 was in they top third but T3 was in the bottom third which is how I was able to get the T3. I measure my BP and pulse first thing and last thing at night. The 140 is the top reading. I think that I am getting a bit confused about why pulse and BP seem to be behaving differently and feel a bit adrift about how much of which tablet to take! I know that the GP won't be able to help and will just take away the T3.


  • HiJenny,

    I did reply but see , once again site problems. if the 140 by the highest reading you mean the systoloic. Not too bad, especially if over 40, goes up with age. However,Diastolic you do not want over about 70 either. BP varies during the day, am and PM different. if goes up at night not too bad. Be sure to rest 10 mins before taking, it must be a cuff, not wrist monitor and arm straight with no talking, moving etc.. Have you had a thyroid test, TSH, T4 and fT3, since going on the T3. Any change in thyroid meds, should be followed in 6 weeks by tests Have you had cholesterol test, should be 5 or below , often high on wrong treatment.?

    If you are taking BP within 3 hours of a dose of T3, it will effect it. it does for 2-3 hours. If conned in that time by someone doing unauthorised ( by you) bloods, the T3 is actually double.It is unusual for the HR ( pulse0 to go lower, however provided it does not go lower, that is OK. Are you sure it is even? Only going lower when resting?What about in the night?Try and do it a few times ,if you wake, before sitting up etc.If lower, that could matter and needs tests.

    Yes, I agree do not let the GP think it is T3!!!

    Best wishes,


  • This is really helpful, many thanks Jackie. I will repost when I get the blood test results. Jx

You may also like...